Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Oct 21, 2001, 5:48 PM EDT for Onondaga County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 21, 2001, 5:48 PM EDT (21:48 UTC)
- Expired
- Oct 21, 2001, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS51 KBGM 212149 SVRBGM NYC067-212215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 548 PM EDT SUN OCT 21 2001 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ONONDAGA COUNTY IN CENTRAL NEW YORK. * UNTIL 615 PM EDT. * AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF SKANEATELES...OR ABOUT 7 MILES NORTH OF MORAVIA...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OTISCO AT 555 PM EDT. TULLY AND LA FAYETTE AT 600 PM EDT. POMPEY AT 605 PM EDT. FABIUS AND WATERVALE AT 610 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...QUICKLY GO INSIDE A STURDY SHELTER. A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...BRIEF DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BINGHAMTON. LAT...LON 4296 7646 4279 7630 4278 7590 4299 7593 JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 5:25 PM EDT, 23 minutes earlier.
Area forecast discussion, Oct 21, 5:25 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 525 PM EDT SUN OCT 21 2001 SENT AN UPDATE TO GROUP STEUBEN COUNTY WITH LIKELY POPS GROUP. ALSO INCREASE THUNDERSTORM CHANCES A BIT IN WESTERN COUNTIES. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 5:23 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.